Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 24, NWS Phoenix, AZ

August 28, 2013Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 28, 2013, 8:19 PM MST for Maricopa County, Arizona. It was in force for 116 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2013, 8:19 PM MST (03:19 UTC)
Expired
Aug 28, 2013, 10:15 PM MST
In force
116 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 75 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 10:00 PM MSTFLASH FLOOD4 W Litchfield Park, AZDELAYED REPORT....LOOP 303 CLOSED BETWEEN I-10 AND GLENDALE DUE TO HIGH FLOWING WATER. CLOSURE LASTED BETWEEN APPROX 10PM AND MIDNIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 101 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 3.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2013-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2013-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2764 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WGUS55 KPSR 290319
FFWPSR
AZC013-290515-
/O.NEW.KPSR.FF.W.0024.130829T0319Z-130829T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
819 PM MST WED AUG 28 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES GOODYEAR...AVONDALE...

* UNTIL 1015 PM MST

* AT 810 PM MST...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN 
FALLING OVER THE AREA WITH LOCALIZED STREET FLOODING RAPIDLY 
DEVELOPING. RADAR ESTIMATES THAT UP TO ONE INCH OF RAIN HAS FALLEN 
IN THE LAST 30 MINUTES...AND UP TO ONE INCH MORE IS EXPECTED TO FALL 
OVER THE NEXT HOUR. RUNOFF WILL QUICKLY FILL WASHES...INTERSECTIONS 
AND OTHER LOW LYING AREAS AND LEAD TO FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUKE 
AFB...SURPRISE...GOODYEAR AND LITCHFIELD PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY 
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION 
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE 
ESPECIALLY DANGEROUS.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3358 11251 3358 11235 3339 11235 3338 11247

$$

MEYERS
2 follow-up statements
664 
WGUS75 KPSR 290402
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
902 PM MST WED AUG 28 2013

AZC013-290515-
/O.CON.KPSR.FF.W.0024.000000T0000Z-130829T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
902 PM MST WED AUG 28 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MST FOR
CENTRAL MARICOPA COUNTY...

AT 853 PM MST...THUNDERSTORMS THAT PRODUCED THE HEAVY RAIN OVER THE 
WARNING AREA HAD MOVED TO THE WEST WITH ONLY LIGHT RAIN CONTINUING 
TO FALL. EXCESSIVE RUNOFF FROM THE EARLIER RAIN HOWEVER WILL 
CONTINUE TO DRAIN INTO WASHES...CREEKS...STREETS...AND 
UNDERPASSES...MAKING TRAVEL HAZARDOUS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUKE AFB AND 
LITCHFIELD PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND NEVER DRIVE INTO FLOOD 
WATERS. TURN AROUND...DON NOT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

&&

LAT...LON 3358 11251 3358 11235 3339 11235 3338 11247

$$

MCLANE
697 
WGUS75 KPSR 290511
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1011 PM MST WED AUG 28 2013

AZC013-290518-
/O.EXP.KPSR.FF.W.0024.000000T0000Z-130829T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1011 PM MST WED AUG 28 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM MST FOR CENTRAL
MARICOPA COUNTY...

HEAVY RAINFALL HAS ENDED OVER THE WARNING AREA. THE FLASH FLOOD 
WARNING THAT WAS IN EFFECT FOR CENTRAL MARICOPA COUNTY WILL 
THEREFORE BE ALLOWED TO EXPIRE AT 1015 PM.

RESIDENTS AND MOTORISTS IN THE AREA SHOULD CONTINUE TO EXERCISE 
CAUTION...AS SOME WASHES IN THE AREA WILL CONTINUE TO FLOW AND WATER 
COULD STILL BE PONDED ON ROADWAYS.

LAT...LON 3358 11251 3358 11235 3339 11235 3338 11247

$$

MCLANE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:20 PM MST, 5 hours 59 minutes earlier.

Area forecast discussion, Aug 28, 2:20 PM MST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
220 PM MST WED AUG 28 2013

.SYNOPSIS...
AFTER A SHORT-LIVED REPRIEVE...STORM ACTIVITY WILL GET BACK INTO
FULL SWING STARTING TONIGHT AND LASTING INTO THE WEEKEND...AS A
COUPLE OF WEATHER DISTURBANCES...AND A VERY MOIST AIRMASS MOVES IN
FROM THE SOUTH. MUCH COOLER AND CLOUDY CONDITIONS ARE EXPECTED FOR
THURSDAY AND FRIDAY...WITH TEMPERATURES REMAINING BELOW NORMAL
THROUGH THE WEEKEND. A RETURN TO A MORE TYPICAL MONSOON PERIOD WITH
WARMER TEMPERATURES IS EXPECTED FROM SUNDAY INTO NEXT WEEK.

&&

.DISCUSSION...
ANOTHER ROUND OF THUNDERSTORMS HAS ALREADY BEGAN TO DEVELOP ACROSS
OUR CWA THIS AFTERNOON...WITH RADAR NOW SHOWING ISOLATED STORMS NOW
DEVELOPING ACROSS SOUTH-CENTRAL AND SOUTHWEST ARIZONA AS OF 1:30PM
THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO INCREASE SIGNIFICANTLY
THIS EVENING AND TONIGHT AS AN INVERTED TROF MOVES NORTHWARD INTO
SOUTHERN ARIZONA...WITH A MOISTURE-RICH AIRMASS (PWAT VALUES IN THE
1.75-2.00 INCH RANGE AND MIXING RADIOS AOA 12 G/KG) ASSOCIATED WITH
THIS TROF. LATEST NAM AND GFS OUTPUT SUGGESTS THAT...ALTHOUGH
WIDESPREAD WETTING RAINS WILL OCCUR FROM THIS EVENING ONWARD INTO
THURSDAY...THEY BOTH SHOW FAIRLY LIMITED INSTABILITY...WITH MLCAPE
VALUES MAINLY AT 500 J/KG OR LESS. THUS...ALTHOUGH SOME AREAS WILL
DEFINITELY SEE HEAVY RAIN AND LOCALIZED FLOODING...WIDESPREAD HEAVY
RAIN/FLASH FLOODING IS NOT EXPECTED AT THIS TIME. THE RAIN AND
WIDESPREAD THICK CLOUD COVER IS EXPECTED TO KEEP TEMPERATURES WELL
BELOW 100F AT MOST LOWER DESERT LOCATIONS ON THURSDAY...WITH SOME
AREAS LIKELY NOT GETTING OUT OF THE 80S.

FRIDAY MAY BE THE DAY WHEN WE SEE MORE WIDESPREAD HEAVY RAINS AND
STRONGER DOWNBURST WINDS. THE GFS...NAM...AND (TO A LESSER EXTENT)
THE ECMWF ARE ALL MOVING A SECOND DISTURBANCE NORTHWARD RIGHT INTO
SOUTH-CENTRAL ARIZONA...WITH GFS MLCAPE VALUES THAT DAY JUMPING
TO...OR ABOVE 1000 J/KG AND PWAT VALUES EXCEEDING 2.00 INCHES.
FORECAST SOUNDING ALSO INDICATE SOMEWHAT STRONGER WINDS
ALOFT/GREATER WIND SHEAR ON FRIDAY AS WELL. IN ADDITION...MOISTURE
FROM THE REMAINS OF TROPICAL STORM JULIETTE...WHICH HAS JUST
DEVELOPED OFF THE TIP OF BAJA WILL BE MOVING INTO THE REGION. IF
THIS SCENARIO VERIFIES...THEN WIDESPREAD HEAVY RAINS AND EVEN SEVERE
WX BECOMES A REAL POSSIBILITY ACROSS THE PHX AREA. A FLASH FLOOD
WATCH MAY HAVE TO BE ISSUED AS WELL IF FUTURE MODEL RUNS HANG ON TO
THIS IDEA.

CONSIDERABLE MOISTURE IS EXPECTED TO LINGER INTO SATURDAY AS
WELL...BUT IF THERE IS A LOT OF CONVECTIVE ACTIVITY ON FRIDAY...THE
WORKED-OVER ATMOSPHERE AND CONSIDERABLE DEBRIS CLOUDS COULD SERVE TO
REDUCE THUNDERSTORM ACTIVITY ON SATURDAY...WITH TEMPERATURES BEING
KEPT BELOW NORMAL FOR A 3RD DAY.

A SLOW DRYING TREND IS EXPECTED TO BEGIN ON SUNDAY...AND CONTINUE
INTO NEXT WEEK AS THE MAIN UPPER HIGH CENTER SHIFTS WESTWARD BACK
OVER THE DESERT SOUTHWEST...AND BEGINS TO CUT OFF THE MOISTURE FLOW
FROM THE SOUTH...WITH MORE OF A MID TO LOW-GRADE MONSOON EXPECTED
FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...AND POSSIBLY EVEN LESS
ACTIVITY FOR THE END OF NEXT WEEK AS WE MOVE FURTHER INTO
SEPTEMBER...WITH LESS CLOUD COVER AND WARMER TEMPERATURES ACROSS THE
LOWER DESERTS.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
WELL DEFINED WEATHER SYSTEM WILL BE APPROACHING FROM THE SOUTHEAST
LATER THIS AFTERNOON INTO THE DAY ON THURSDAY...FOR AN INCREASING
CLOUD AND WEATHER TREND. THUNDERSTORMS ARE POSSIBLE THIS EVENING BUT
CONFIDENCE A BIT TOO LOW TO MENTION IN THE TAFS ATTM. CONFIDENT WE
WILL SEE SHOWERS DEVELOPING AFTER 06Z AND CONTINUING INTO THE DAY
THURSDAY. MAY SEE AN EMBEDDED THUNDERSTORM LATE TONIGHT OR THURSDAY
BUT WILL STICK WITH VCSH FOR NOW DURING THE LATTER PORTION OF THE
TAF PERIOD. CIGS NEXT 24 HOURS SHOULD STAY AOA 10K FEET FOR THE MOST
PART BUT COULD LOWER TO 8K OR BELOW SHOULD A HEAVIER SHOWER OR TSTM
DEVELOP. WINDS TO FAVOR THE SOUTHEAST NEXT 24 HOURS BUT MAY BRIEFLY
SWING TO THE SOUTHWEST OR WEST BETWEEN 23Z AND 04Z OR SO.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...M
ISOLATED AFTN/EVE THUNDERSTORMS POSSIBLE TODAY BUT BIGGER IMPACT
WILL BE WHEN A LARGE DISTURBANCE APPROACHES FROM THE SOUTHEAST LATER
TONIGHT BRINGS A SUBSTANTIAL INCREASE IN MOISTURE ALONG WITH A
GREATLY ELEVATED THREAT FOR SHOWERS AND EMBEDDED TSTMS. ATTM FEEL
THREAT FOR SHOWERS IS GREATER THAN STORMS THUS WILL GO WITH VCSH IN
THE TAFS FOR THE LATTER PORTION OF THE TAF PERIOD. CIGS WILL LOWER
TO AROUND 10K LATER TONIGHT...AND COULD GO LOWER SHOULD A HEAVIER
SHOWER OR THUNDERSTORM DEVELOP.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
TROPICAL MOISTURE LEFT OVER FROM FERNAND WILL GRADUALLY DIMINISH
SATURDAY THROUGH THE MIDDLE OF NEXT WEEK...AS MONSOON CONDITIONS
RETURN TO CLIMATIC NORMALS. BELOW SEASONAL NORMAL HIGH TEMPERATURES
SATURDAY WILL STEADILY CLIMB AND REACH TO NORMAL VALUES BY ABOUT
TUESDAY...AND ELEVATED HUMIDITIES SATURDAY WILL GRADUALL LOWER DAY
TO DAY...FINALLY FALLING INTO THE TEENS BY NEXT WEDNESDAY. WINDS
WILL GENERALLY FOLLOW NORMAL DIURNAL TENDENCIES WITH TYPICAL
AFTERNOON AND EARLY EVENING GUSTINESS...ESPECIALLY OVER FAVORED
HIGHER TERRAIN LOCATIONS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...PERCHA
AVIATION....CB
FIRE WEATHER...CB
Hazardous weather outlook, Aug 28, 4:22 AM MST, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
422 AM MST WED AUG 28 2013

AZZ020>023-025>028-CAZ030>033-291300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
422 AM MST WED AUG 28 2013 /422 AM PDT WED AUG 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON WITH
INCREASING CHANCES TONIGHT. THE PRIMARY HAZARDS THIS AFTERNOON ARE
BRIEF HEAVY DOWNPOURS...GUSTY WINDS...BLOWING DUST...AND DEADLY
LIGHTNING. AN INCREASING THREAT OF HEAVY RAINFALL AND LOCALIZED
FLOODING IS EXPECTED TONIGHT ALONG WITH A SMALL THREAT OF GUSTY
WINDS AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BETTER ORGANIZED AND MORE EXPANSIVE THUNDERSTORM CHANCES ARE
EXPECTED FOR THURSDAY THROUGH FRIDAY. THE PRIMARY WEATHER HAZARDS
WILL BE HEAVY RAINFALL AND ISOLATED AREAS OF FLOODING...ESPECIALLY
WASHES AND LOW LYING AREAS. ADDITIONAL THREATS INCLUDE...GUSTY WINDS
IN EXCESS OF 40 MPH AND DEADLY LIGHTNING. AREAS OF BLOWING DUST MAY
ALSO BE POSSIBLE WITH THUNDERSTORM OUTFLOWS. A SLIGHT CHANCE FOR
AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-291300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
422 AM MST WED AUG 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. THE PRIMARY WEATHER HAZARD IS LOCALLY HEAVY RAIN AND
DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BETTER CHANCES FOR MORE EXPANSIVE THUNDERSTORM CHANCES ARE EXPECTED
FOR THURSDAY AND FRIDAY. THE PRIMARY WEATHER HAZARDS WILL BE GUSTY
WINDS IN EXCESS OF 40 MPH...DEADLY LIGHTNING...LOCALLY HEAVY RAIN
LEADING TO FLOODING OF WASHES AND LOW LYING AREAS. DAILY AFTERNOON
AND EVENING THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 28, 4:19 PM MST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
419 PM MST WED AUG 28 2013

AZZ026-290000-
YUMA AZ-
419 PM MST WED AUG 28 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 500 PM MST

AT 414 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF TYSON...MOVING SOUTHEAST AT
10 MPH.

LOCALLY DENSE BLOWING DUST IS POSSIBLE ALONG AREAS OF INTERSTATE 8.

LOCATIONS IMPACTED INCLUDE...
   TYSON...
   TACNA...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LAT...LON 3274 11365 3267 11397 3297 11408 3303 11393
TIME...MOT...LOC 2317Z 335DEG 10KT 3291 11398

DEWEY
Special weather statement, Aug 28, 4:35 PM MST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
435 PM MST WED AUG 28 2013

AZZ027-290030-
MARICOPA AZ-
435 PM MST WED AUG 28 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 530 PM MST

AT 428 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS NEAR AND SOUTH OF INTERSTATE 8...MOVING WEST AT
10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BUT ARE NOT
LIMITED TO...HIGHWAY 85 SOUTH OF GILA BEND...AND SENTINEL NEAR
INTERSTATE 8

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
STAY ALIVE...PULL ASIDE.

LAT...LON 3293 11328 3287 11221 3251 11222 3250 11249
      3250 11330
TIME...MOT...LOC 2331Z 075DEG 6KT 3258 11308

AJ
Special weather statement, Aug 28, 4:57 PM MST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
457 PM MST WED AUG 28 2013

AZZ026-290045-
YUMA AZ-
457 PM MST WED AUG 28 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 545 PM MST

AT 455 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF DATELAND...MOVING WEST AT 10
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   DATELAND...
   INTERSTATE 8...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LAT...LON 3248 11374 3290 11371 3293 11334 3250 11334
TIME...MOT...LOC 2357Z 098DEG 7KT 3267 11346

DEWEY
Special weather statement, Aug 28, 5:25 PM MST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
525 PM MST WED AUG 28 2013

AZZ025-026-290115-
YUMA AZ-
525 PM MST WED AUG 28 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 615 PM MST

AT 518 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FORTUNA FOOTHILLS...MOVING
WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN YUMA COUNTY...
  SOMERTON...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LAT...LON 3239 11449 3239 11450 3241 11453 3241 11456
      3242 11458 3269 11466 3267 11428 3248 11422
      3238 11446
TIME...MOT...LOC 0023Z 071DEG 8KT 3253 11436

DEWEY
Special weather statement, Aug 28, 6:18 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
618 PM MST WED AUG 28 2013

AZZ023-290200-
MARICOPA AZ-
618 PM MST WED AUG 28 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 700 PM MST

AT 612 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PHOENIX...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. STRONG OUTFLOW WINDS EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...DEER VALLEY
AIRPORT...METRO CENTER...GLENDALE...DOWNTOWN PEORIA...ARROWHEAD
MALL...DOWNTOWN GLENDALE...SUN CITY...INTERSTATE 17...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3352 11238 3375 11228 3362 11194 3345 11201
TIME...MOT...LOC 0117Z 109DEG 8KT 3357 11208

DEWEY
Special weather statement, Aug 28, 7:34 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
734 PM MST WED AUG 28 2013

AZZ025-026-CAZ031-290315-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
734 PM MST WED AUG 28 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 815 PM MST/815 PM PDT/

AT 730 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF KINTER...MOVING NORTHWEST AT
15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN YUMA COUNTY...
  RURAL SOUTHEASTERN IMPERIAL COUNTY...
  RURAL SOUTHWESTERN LA PAZ COUNTY...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3289 11459 3309 11427 3278 11413 3264 11436
TIME...MOT...LOC 0234Z 149DEG 12KT 3281 11432

DEWEY

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:00 PM MSTSevere Thunderstorm WarningPSRMaricopa, Yuma45 min
Aug 28, 5:25 PM MSTSpecial Weather StatementPSR50 min
Aug 28, 5:52 PM MSTSevere Thunderstorm WarningPSRYuma38 min
Aug 28, 6:18 PM MSTSpecial Weather StatementPSRMaricopa42 min
Aug 28, 6:30 PM MSTSevere Thunderstorm WarningPSRYuma45 min
Aug 28, 7:23 PM MSTSevere Thunderstorm WarningPSRMaricopa52 min
Aug 28, 7:34 PM MSTSpecial Weather StatementPSRYuma41 min
Aug 28, 8:39 PM MSTSpecial Weather StatementPSRMaricopa51 min
Aug 28, 8:53 PM MSTFlash Flood WarningPSRMaricopa112 min
Aug 28, 9:39 PM MSTSpecial Weather StatementPSRMaricopa51 min
Aug 28, 10:02 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa, Yuma118 min
Aug 28, 10:48 PM MSTFlash Flood WarningPSRMaricopa3 hr
Aug 29, 1:11 AM MSTAreal Flood AdvisoryPSRYuma2 hr
Aug 29, 1:09 PM MSTFlash Flood WatchPSR9 hr
Aug 29, 3:56 PM MSTSpecial Weather StatementPSRMaricopa49 min
Aug 29, 4:48 PM MSTSpecial Weather StatementPSR42 min

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.